Jump to content

Smart4agirl: Chronic Fatigue and tapering off Escitalopram/Lexapro/Cipralex


smart4agirl

Recommended Posts

Hey there,

This is my first post and I'm feeling rather desperate. I'm a 26 year old woman and have been on Lexapro for over 6 years now. Around that time, I also became chronically fatigued (could easily sleep 12+ hours, couldn't keep my eyes open on the bus, work etc...) and no doctor told me that antidepressants could be the main cause. During that time, I tried adding Wellbutrin to no avail, and also got various blood tests, sleep studies, changed times of day I took my meds, tried supplements, different diets etc... and nothing seemed to help. 

 

Only after doing some research on Reddit am I realizing that Lexapro causes this chronic fatigue for a lot of other people and after trying Wellbutrin one more time with no increased energy, I've decided to taper. It is nearly impossible to find a doctor where I live, and my current GP told me I could taper from my current 10mg dose in 2 weeks which seems insane from what I've read. 

 

I went on 5mg for 2 months and am currently taking 5mg every second day, and my fatigue is only getting worse and I'm at the point where I'm unable to function.

Is there a better way I could be tapering? How long should I expect this fatigue to last?

Thank you so much. 

Link to comment
  • Moderator

Welcome to this support site. Before we can answer your questions, please give us more information first. Good that you came here. There is a lot of knowledge to be found and shared here. Also the members can support each other here.

 

Can you please give us specific information about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

https://www.survivingantidepressants.org/topic/18343-please-summarize-your-withdrawal-history-in-your-signature/

 

Sorry to read that you are suffering so much. Lexapro can definitely make very tired. Adding drugs like Wellbutrin is often advised by doctors. Sometimes one gets more energy, but it is just a way to diminish a side effect of Lexapro. But adding a drug adds other possible side effects. And in a lot of cases, withdrawal becomes much more difficult when taking more than 1 drug.

 

Lexapro is a very potent antidepressant. One should be very careful in tapering. Going too fast in tapering can cause serious withdrawal symptoms. Going slow will eventually be the fastest way to get away from this drug.

 

Here is some important information:

 

https://www.survivingantidepressants.org/topic/1024-why-taper-by-10-of-my-dosage/

 

https://www.survivingantidepressants.org/topic/82-the-windows-and-waves-pattern-of-stabilization/

 

https://www.survivingantidepressants.org/topic/6632-the-rule-of-3kis-keep-it-simple-keep-it-slow-keep-it-stable/?tab=comments#comment-525233

 

https://www.survivingantidepressants.org/topic/406-tips-for-tapering-off-escitalopram-lexapro/

 

This information will most probably answer a lot of your questions.

 

I read that you taper by taking 5mg every other day. This is asking fro trouble. Never skip dosages, but always take the same dosage every day

 

https://www.survivingantidepressants.org/topic/22958-never-skip-doses-to-taper/

 

The lower you get in dosage, the more important exact dosing becomes. You could ask for a prescription of liquid Lexapro (escitalopram) or you can make your own liquid from pills. 

 

https://www.survivingantidepressants.org/topic/2693-how-to-make-a-liquid-from-tablets-or-capsules/

 

https://www.survivingantidepressants.org/topic/1596-using-a-scale-to-weigh-and-measure-doses/

 

 

 

1993    Anafranil (Clomipramine) for a few months. Later in 1993 Paxil for a few months 1993- 2006      No medication

2006   Effexor, Cymbalta, some Benzo’s. All for short periods. Later in 2006 Lexapro (escitalopram) 10 mg and shortly after Wellbutrin XR 150mg, against side effects Lexapro 

Since 2006 until end of 2015: Several times on and off Lexapro and Wellbutrin and several slight dosage changes. Mostly taken dosages: 5mg Lexapro and 150mg Wellbutrin

2016  Dosage change Lexapro from 5mg to 2,5 mg. Wellbutrin stayed om 150mg

November 2016 – April 2017 Down from 2,5mg to 0,6mg Lexapro (in steps) without much problems. Wellbutrin down from 150mg to 66mg. Also without much problems.

April 2017 – March 2019       Lexapro 0,6 mg        April 2017 - August 2018       Wellbutrin in small steps down from 66mg in to 37,5 mg . Quite heavy WD after each step.

March 2019 – May 2019 Lexapro down from 0,6 to 0,3mg then Prozac to 0,6 mg switch because severe discontinuation effects (may also have been from Wellbutrin..)    

Wellbutrin down from 37,5mg to 35,3mg 

October 2019        Seroquel 12,5 mg for 4 weeks because of extreme sleeping problems, then weaning off in 2 weeks       Prozac up dosage to 1,2 mg

March 2020     Wellbutrin in 2 steps down from 35,3mg to 33,3mg   Extreme withdrawal affects during 8 months. Stopped tapering Wellbutrin  until total off Prozac. February 2020 – November 2020   Prozac down in steps from 1,2mg to 0,57mg. 

Jan 2021 Prozac down to:  0,55> 0,53>0,51mg,   Feb 0,47mg ,  Mar 0,42mg,   Apr 0,37, longer hold because of WD symptoms July 0,36 and hold again, Sept 19 0,35, Sept 26 0,34mg, Oct 3 0,33mg  

 

Supplements: Fish Oil (3000mg), Magnesium 100 mg, 2 drops of Lavender Oil when feeling anxiety. 50mg of L-Theanine when severe discontinuation effects caused by Wellbutrin

 

Please note this is NOT a medical advice. Discuss all your medical issues with a doctor who understands psychical drugs and really knows how to withdraw from them. I wish that you will find one.

Link to comment
  • Go2zero changed the title to Smart4agirl: Chronic Fatigue and tapering off Escitalopram/Lexapro/Cipralex

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy